Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2013, 7:49 PM CDT for 7 counties in Wisconsin. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 7:49 PM CDT (00:49 UTC)
- Expired
- May 30, 2013, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Jefferson County, WI, Kenosha County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:50 PM CDT | TSTM WND DMG | Sw Delavan, WI | NUMEROUS 5-6 INCH DIAMETER TREE BRANCHES DOWN. |
| May 30, 8:03 PM CDT | TSTM WND DMG | 3 Wsw East Troy, WI | BARN LEVELED IN TROY WITH MULTIPLE TREES DOWN AS WELL. |
| May 30, 8:26 PM CDT | TSTM WND GST 50 | 5 Se Waukesha, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:40 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS53 KMKX 310049
SVRMKX
WIC027-055-059-101-105-127-133-310130-
/O.NEW.KMKX.SV.W.0030.130531T0049Z-130531T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
749 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
WESTERN RACINE COUNTY IN SOUTHEAST WISCONSIN...
NORTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 830 PM CDT
* AT 746 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM FORT ATKINSON TO 6 MILES SOUTHEAST OF
HARVARD...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JOHNSON CREEK AND LAKE GENEVA AROUND 755 PM CDT.
PELL LAKE AND PALMYRA AROUND 800 PM CDT.
WATERTOWN AIRPORT AND WATERTOWN AROUND 805 PM CDT.
BURLINGTON AIRPORT AND SILVER LAKE AROUND 810 PM CDT.
LAPHAM PEAK STATE PARK AND WATERFORD NORTH AROUND 815 PM CDT.
PLEASANT PRAIRIE AND WIND LAKE AROUND 820 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TIBBETS...LA GRANGE...HEBRON...ABELLS CORNERS...MILFORD...SPRING
PRAIRIE...SPRINGFIELD...ROME...HELENVILLE AND PIPERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4249 8781 4249 8866 4304 8900 4347 8849
4336 8841 4320 8842 4319 8829 4289 8807
4285 8807 4284 8803 4252 8780
TIME...MOT...LOC 0050Z 226DEG 44KT 4300 8883 4242 8845
HAIL...<.75IN
WIND...60MPH
$$
MGG5 follow-up statements
896
WWUS53 KMKX 310101
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
801 PM CDT THU MAY 30 2013
WIC105-310111-
/O.CAN.KMKX.SV.W.0030.000000T0000Z-130531T0130Z/
ROCK WI-
801 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4249 8781 4253 8858 4303 8893 4347 8849
4336 8841 4320 8842 4319 8829 4289 8807
4285 8807 4284 8803 4252 8780
TIME...MOT...LOC 0101Z 226DEG 44KT 4307 8875 4263 8843
$$
WIC027-055-059-101-127-133-310130-
/O.CON.KMKX.SV.W.0030.000000T0000Z-130531T0130Z/
RACINE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-KENOSHA WI-
801 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
WALWORTH...WAUKESHA...JEFFERSON...SOUTHEASTERN DODGE AND WESTERN
RACINE COUNTIES UNTIL 830 PM CDT...
AT 756 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM JEFFERSON TO COMO...AND MOVING NORTHEAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WATERTOWN AIRPORT AND WATERTOWN AROUND 810 PM CDT.
ROCHESTER AND POTTER LAKE AROUND 815 PM CDT.
KENOSHA AIRPORT AND PLEASANT PRAIRIE AROUND 820 PM CDT.
WAUKESHA AIRPORT AND WIND LAKE AROUND 825 PM CDT.
NEW BERLIN AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NEW MUNSTER...PIPERSVILLE...
NWS SULLIVAN/MILWAUKEE...HONEY CREEK...SULLIVAN...EAGLE...
BURLINGTON...SALEM...BRISTOL AND IXONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4249 8781 4253 8858 4303 8893 4347 8849
4336 8841 4320 8842 4319 8829 4289 8807
4285 8807 4284 8803 4252 8780
TIME...MOT...LOC 0101Z 226DEG 44KT 4307 8875 4263 8843
HAIL...<.75IN
WIND...60MPH
$$
COLLAR159
WWUS53 KMKX 310109
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT THU MAY 30 2013
WIC027-055-059-101-127-133-310130-
/O.CON.KMKX.SV.W.0030.000000T0000Z-130531T0130Z/
RACINE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-KENOSHA WI-
809 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
WALWORTH...WAUKESHA...JEFFERSON...SOUTHEASTERN DODGE AND WESTERN
RACINE COUNTIES UNTIL 830 PM CDT...
AT 806 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM JOHNSON CREEK TO 5 MILES SOUTH OF EAST TROY...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER AND POTTER LAKE AROUND 815 PM CDT.
KENOSHA AIRPORT AND PLEASANT PRAIRIE AROUND 820 PM CDT.
WIND LAKE AND OKAUCHEE LAKE AROUND 825 PM CDT.
WAUKESHA AIRPORT AND MERTON AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE IXONIA...WATERFORD...
KANSASVILLE...MONTEREY...GENESEE...GENESEE DEPOT...LAPHAM PEAK ST
PARK...OCONOMOWOC LAKE...OCONOMOWOC AND LAC LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4249 8781 4253 8858 4303 8893 4347 8849
4336 8841 4320 8842 4319 8829 4289 8807
4285 8807 4284 8803 4252 8780
TIME...MOT...LOC 0110Z 230DEG 40KT 4310 8865 4274 8835
HAIL...<.75IN
WIND...60MPH
$$
COLLAR625
WWUS53 KMKX 310114
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT THU MAY 30 2013
WIC027-055-059-101-127-133-310130-
/O.CON.KMKX.SV.W.0030.000000T0000Z-130531T0130Z/
RACINE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-KENOSHA WI-
814 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
WALWORTH...WAUKESHA...JEFFERSON...SOUTHEASTERN DODGE AND WESTERN
RACINE COUNTIES UNTIL 830 PM CDT...
AT 810 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF JOHNSON CREEK TO EAST TROY...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASANT PRAIRIE AND UNION GROVE AROUND 820 PM CDT.
KENOSHA AIRPORT AND WIND LAKE AROUND 825 PM CDT.
MUSKEGO AND WAUKESHA AIRPORT AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MONTEREY...GENESEE...GENESEE
DEPOT...LAPHAM PEAK ST PARK...OCONOMOWOC LAKE...OCONOMOWOC...LAC LA
BELLE...ASHIPPUN...STONE BANK AND MAPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4249 8781 4253 8858 4303 8893 4347 8849
4336 8841 4320 8842 4319 8829 4289 8807
4285 8807 4284 8803 4252 8780
TIME...MOT...LOC 0114Z 230DEG 40KT 4313 8861 4277 8831
HAIL...<.75IN
WIND...60MPH
$$
COLLAR514
WWUS53 KMKX 310118
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CDT THU MAY 30 2013
WIC027-055-059-101-127-133-310130-
/O.CON.KMKX.SV.W.0030.000000T0000Z-130531T0130Z/
RACINE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-WALWORTH WI-KENOSHA WI-
818 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
EASTERN WALWORTH...WAUKESHA...EASTERN JEFFERSON...SOUTHEASTERN DODGE
AND WESTERN RACINE COUNTIES UNTIL 830 PM CDT...
AT 815 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF WATERTOWN AIRPORT TO POTTER
LAKE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
KENOSHA AIRPORT AND UNION GROVE AROUND 825 PM CDT.
HARTLAND AND DOWNTOWN WAUKESHA AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ASHIPPUN...MONTEREY...
GENESEE...GENESEE DEPOT...LAPHAM PEAK ST PARK...OCONOMOWOC LAKE...
CHENEQUA...STONE BANK...MAPLETON AND NASHOTAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4249 8781 4251 8825 4253 8839 4314 8878
4347 8849 4336 8841 4320 8842 4319 8829
4289 8807 4285 8807 4284 8803 4252 8780
TIME...MOT...LOC 0119Z 229DEG 33KT 4315 8857 4279 8828
HAIL...<.75IN
WIND...60MPH
$$
COLLAR998
WWUS53 KMKX 310126
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
826 PM CDT THU MAY 30 2013
WIC127-310137-
/O.CAN.KMKX.SV.W.0030.000000T0000Z-130531T0130Z/
WALWORTH WI-
826 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALWORTH COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4249 8781 4251 8825 4284 8830 4316 8866
4347 8849 4336 8841 4320 8842 4319 8829
4289 8807 4285 8807 4283 8803 4253 8780
TIME...MOT...LOC 0127Z 229DEG 33KT 4320 8849 4284 8820
$$
WIC027-055-059-101-133-310130-
/O.CON.KMKX.SV.W.0030.000000T0000Z-130531T0130Z/
RACINE WI-DODGE WI-JEFFERSON WI-WAUKESHA WI-KENOSHA WI-
826 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
WAUKESHA...NORTHEASTERN JEFFERSON...SOUTHEASTERN DODGE AND WESTERN
RACINE COUNTIES UNTIL 830 PM CDT...
AT 824 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF OKAUCHEE LAKE TO WATERFORD
NORTH...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF KENOSHA...
NORTHEASTERN JEFFERSON...SOUTHEASTERN DODGE...WAUKESHA AND WESTERN
RACINE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4249 8781 4251 8825 4284 8830 4316 8866
4347 8849 4336 8841 4320 8842 4319 8829
4289 8807 4285 8807 4283 8803 4253 8780
TIME...MOT...LOC 0127Z 229DEG 33KT 4320 8849 4284 8820
HAIL...<.75IN
WIND...60MPH
$$
COLLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:46 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 30, 4:46 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 446 PM CDT THU MAY 30 2013 .SHORT TERM... .TONIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM. ONGOING SCATTERED CONVECTION WITH MORE DISCRETE-TYPE CELLS ASSOCIATED WITH A VORT MAX ROTATING AROUND A NEGATIVELY TILTED 500MB UPPER LOW OVER THE NORTHERN PLAINS...AND ON THE NOSE OF THE 850MB LOW LEVEL JET. MOST OF THE SEVERE THUNDERSTORM WARNINGS HAVE BEEN LARGE HAIL AND THE TOKEN DAMAGING WINDS. DECENT LOW LEVEL SHEAR AND CAPE STILL WARRANTS TORNADO WATCH. WEAK TORNADOES ARE POSSIBLE. THE STORMS MAY CONGEAL INTO BOWING LINE SEGMENTS LATER THIS AFTERNOON AS THEY GET INTO SOUTHEAST WI PER THE 17Z HRRR MODEL RUN. MEANWHILE... A STRONGER VORT MAX CURRENTLY OVER MISSOURI WILL ROLL ACROSS IOWA AROUND 00Z. STORMS AHEAD OF THIS DISTURBANCE WILL MOST LIKELY BE IN A LINE/MCS MODE AS IT REACHES NORTHERN IL/SOUTHERN WI. EXPECTING THIS TO MOVE ACROSS ALL OF THE MKX AREA THIS EVENING. LATEST 17Z HRRR SPED THIS UP WITH THE LEADING EDGE CLEARING EASTERN WI BY 03Z...WHILE THE 12Z NAM DELAYS IT OVER THE MKX AREA FROM 03-09Z. EXPECT A BREAK IN PRECIP LATE TONIGHT INTO FRIDAY MORNING AFTER THIS SECONDARY ROUND. THEN WE WILL BE IN ANOTHER FAVORABLE SYNOPTIC SETUP FOR MORE SEVERE STORMS ON FRIDAY. THE 500MB UPPER LOW WILL SHIFT A LITTLE CLOSER INTO THE EASTERN DAKOTAS AND ANOTHER VORT MAX WILL SWING INTO SOUTHERN WI AS THE LEFT EXIT REGION OF A 100KT UPPER JET MOVES THROUGH. CONVECTIVE MODE WILL LIKELY BE A LINE OF STORMS WITH A SUBTLE COLD-FRONT. DAMAGING WINDS THE MAIN SEVERE THREAT. ONE UNCERTAINTY WITH FRIDAY THUNDERSTORMS WILL BE THAT THE LINE COULD FORM IN ILLINOIS AND MOVE EAST AND JUST CLIP SOUTHEAST WI OR EVEN MISS IT ALL TOGETHER. FRIDAY NIGHT AND THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH THE MID/UPPER TROUGH WILL PUSH INTO THE UPPER MISSISSIPPI VALLEY REGION. THE 250 MB JET MAX INCREASES TO 100 KNOTS ACROSS SOUTHERN AND NORTHEAST WISCONSIN WITH MODERATE UPPER DIVERGENCE OVER SOUTHEAST WISCONSIN DURING THE EVENING. SOUTHERN WISCONSIN WILL REMAIN IN THE WARM SECTOR FRIDAY EVENING WITH A MID DRY PUNCH OVER MUCH OF THE AREA. THOUGH THE BEST LOW LEVEL WIND MAX WILL BE TO THE SOUTH AND EAST...STRONGER STORMS ARE NOT OUT OF THE QUESTION ESPECIALLY WITH WIND SHEAR A BIT HIGHER THAN PREVIOUS DAYS. THE CWASP SEVERE PARAMETER IS HIGHEST ACROSS NORTHEAST ILLINOIS LOWER VALUES EXTENDS CLOSER TO THE UPPER LOW OVER PORTIONS OF SOUTH CENTRAL WISCONSIN. WEAKENING LOW PRESSURE WILL FINALLY DRAG A COLD FRONT THROUGH SOUTHERN WISCONSIN BY SATURDAY NIGHT. NAM FORECAST SOUNDINGS STILL HAVE 1300 J/KM OF CAPE SATURDAY AFTERNOON IF FORECAST DEW POINTS ARE NOT TOO HIGH. .LONG TERM... SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH MAIN UPPER LEVEL TROUGH AXIS WILL MOVE ACROSS THE WESTERN GREAT LAKES SATURDAY NIGHT THEN INTO SOUTHERN CANADA ON SUNDAY. FORECAST SOUNDINGS SHOW MOISTURE TRAPPED BELOW AN INVERSION AROUND 7 THSD FT...SO EXPECT CUMULUS/STRATOCUMULUS SUNDAY. COOLER AIR IS EXPECTED TO ARRIVE WITH THE SHORTWAVE. THE GFS AND ECMWF ARE FAIRLY SIMILAR IN BRINGING ANOTHER UPPER TROUGH ACROSS THE NORTHERN PLAINS MONDAY NIGHT AND REACHING THE UPPER MISSISSIPPI VALLEY WEDNESDAY. ON THURSDAY THE GFS BRINGS THE UPPER TROUGH ACROSS WISCONSIN WITH A BROADER MORE NORTH LOCATION ON THE 00Z ECMWF. STILL SOME POTENTIAL OF INSTABILITY SHOWERS SUNDAY BEFORE HIGH PRESSURE DOMINATES WISCONSIN MONDAY. BY TUESDAY SHOWERS/THUNDERSTORMS APPROACH THE MISSISSIPPI RIVER AREA TUESDAY EVENING WITH A CHANCE OF SHOWERS/THUNDERSTORMS WEDNESDAY AND THURSDAY. && EXPECT GUSTS BETWEEN 25 AND 30 KTS TO PERSIST UNTIL EVENING AS MIXING CEASES. DISCRETE THUNDERSTORMS WITH SOME PRODUCING LARGE HAIL MAINLY IN SOUTH CENTRAL WI. EXPECTING STORMS TO CONGEAL AT SOME POINT AND STRAIGHT-LINE WINDS WILL BECOME THE MAIN THREAT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WI. STORMS ARE DEVELOPING RAPIDLY...SO WATCH THE RADAR CLOSELY FOR NEW DEVELOPMENTS. WEAK TORNADOES ARE POSSIBLE WITH DECENT LOW-LEVEL ROTATION. ANOTHER ROUND...A LINE OF THUNDERSTORMS...IS EXPECTED EARLY THIS EVENING AND THESE WILL LIKELY SPREAD ALL THE WAY ACROSS SOUTHERN WI. STRAIGHT-LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. AFTER A BREAK LATE TONIGHT/EARLY FRIDAY...EXPECT A LINE OF THUNDERSTORMS TO DEVELOP ALONG A WEAK COLD FRONT SOMEWHERE IN IA/IL AND TRACK ENE MIDDAY FRIDAY. THESE MAY SWEEP ACROSS ALL OF SOUTHERN WI OR JUST CLIP SOUTHEAST WI. STAY TUNED TO THE FORECAST FOR THIS ONE. && .MARINE... GUSTY SOUTH WINDS DUE TO MIXING OVER THE LAND WILL AFFECT SHORELINE NEARSHORE AREAS UNTIL THIS EVENING. WINDS WILL BE LESS GUSTY TOWARD THE OPEN WATERS. HOWEVER...THE TIGHT PRESSURE GRADIENT OVER THE LAKE WILL ALLOW SUSTAINED WINDS TO BE IN THE 15 TO 20 KNOT RANGE TODAY AND TONIGHT. STABLE AIR DOWN AT LAKE LEVEL WILL KEEP WAVES FROM RESPONDING TOO MUCH TO THE GUSTY WINDS. THUNDERSTORMS EXPECTED THIS EVENING AND AGAIN FRIDAY MIDDAY AND AGAIN SOMETIME ON SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/FRIDAY AND AVIATION/MARINE...MRC FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, May 30, 3:35 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU MAY 30 2013 WIZ046-047-051-052-056>060-062>072-312045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 335 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE. WINDS AND HAIL ARE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE OVER SOUTH CENTRAL WISCONSIN INTO THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...ALONG WITH THE POTENTIAL OF LOCALIZED URBAN AND LOW LYING FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER THE DAKOTAS AND MINNESOTA THROUGH SATURDAY. THIS WILL RESULT IN MORE THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE... ESPECIALLY FRIDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN ACTIVATED INTO THIS EVENING AND MAY BE NEEDED AGAIN FRIDAY AFTERNOON AND FRIDAY EVENING. LMZ643>646-312045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS INTO THE EARLY EVENING. THUNDERSTORMS ARE LIKELY THROUGH THE EVENING AND MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY. SOME OF THESE MAY BE SEVERE ESPECIALLY FRIDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN TUESDAY NIGHT AND WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 30, 7:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
728 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG HILL POINT 43.42N 90.11W
05/30/2013 SAUK WI LAW ENFORCEMENT
A COUPLE TREES DOWN IN THE HILL POINT AREA. TIME
ESTIMATED FROM RADAR.
0650 PM TSTM WND GST ALBANY 42.71N 89.44W
05/30/2013 M60.00 MPH GREEN WI MESONET
ALBANY SCHOOL MESO SITE. ALSO TREES DOWN ALL OVER MONROE
TO ALBANY.
&&
ETSpecial weather statement, May 30, 7:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 728 PM CDT THU MAY 30 2013 WIZ051-052-059-310130- FOND DU LAC-SHEBOYGAN-WASHINGTON- 728 PM CDT THU MAY 30 2013 ...STRONG THUNDERSTORM MOVING INTO SHEBOYGAN COUNTY... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KEWASKUM...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF PLYMOUTH BY 800 PM CDT... ELKHART LAKE BY 805 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
Local storm report, May 30, 7:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
732 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 7 SW MADISON 43.01N 89.48W
05/30/2013 E60 MPH DANE WI TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST.
&&
ETLocal storm report, May 30, 7:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 3 SW OREGON 42.90N 89.42W
05/30/2013 DANE WI PUBLIC
TREE BRANCHES GREATER THAN 3 INCHES IN DIAMETER SNAPPED.
0730 PM TSTM WND DMG COTTAGE GROVE 43.08N 89.20W
05/30/2013 DANE WI PUBLIC
POWER POLE AND WIRES DOWN WITH SPARKING.
0730 PM TSTM WND DMG 3 W COTTAGE GROVE 43.08N 89.26W
05/30/2013 DANE WI PUBLIC
TREE AND POWER LINES DOWN.
&&
ETLocal storm report, May 30, 7:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
747 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 3 SW OREGON 42.90N 89.42W
05/30/2013 DANE WI AMATEUR RADIO
TREE BRANCHES GREATER THAN 3 INCHES IN DIAMETER SNAPPED.
&&
ETLocal storm report, May 30, 7:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
749 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL TOKEN CREEK 43.19N 89.29W
05/30/2013 M1.00 INCH DANE WI PUBLIC
0128 PM HAIL MADISON TRUAX AIRPORT 43.14N 89.33W
05/30/2013 M0.25 INCH DANE WI CO-OP OBSERVER
0146 PM HAIL 1 N SUN PRAIRIE 43.20N 89.23W
05/30/2013 M0.25 INCH DANE WI TRAINED SPOTTER
WIND SPEED ESTIMATED AT 55 MPH
0208 PM TSTM WND DMG 3 SE RANDOLPH 43.51N 88.96W
05/30/2013 DODGE WI 911 CALL CENTER
TREE DOWN IN TOWN OF WESTFORD ON HICKORY POINT ROAD. TIME
ESTIMATED.
0208 PM TSTM WND DMG RANDOLPH 43.54N 89.00W
05/30/2013 DODGE WI 911 CALL CENTER
TREE DOWN IN THE CITY OF RANDOLPH ON COLUMBUS ST. TIME
ESTIMATED.
0235 PM TSTM WND DMG ROSENDALE 43.81N 88.68W
05/30/2013 FOND DU LAC WI TRAINED SPOTTER
SMALL DIAMETER TREES ACROSS ROSENDALE...TIME ESTIMATED
FROM RADAR. REPORT RECEIVED FROM SPOTTERNETWORK.ORG.
0323 PM TSTM WND DMG 3 WSW YELLOWSTONE LAKE 42.75N 90.04W
05/30/2013 LAFAYETTE WI 911 CALL CENTER
TREE DOWN ON POWERLINE IN FAYETTE TOWNSHIP. TIME
ESTIMATED.
0332 PM TSTM WND DMG HILL POINT 43.42N 90.11W
05/30/2013 SAUK WI LAW ENFORCEMENT
A COUPLE TREES DOWN IN THE HILL POINT AREA. TIME
ESTIMATED FROM RADAR.
0529 PM HAIL STOUGHTON 42.92N 89.22W
05/30/2013 M0.25 INCH DANE WI LAW ENFORCEMENT
PEA SIZE HAIL ACCUMULATING ENOUGH TO CAUSE HAZARDOUS
TRAVEL CONDITIONS.
0543 PM TSTM WND GST 4 ESE CAMBRIDGE 42.98N 88.94W
05/30/2013 E50.00 MPH JEFFERSON WI TRAINED SPOTTER
4 INCH LIMB DAMAGE. TIME ESTIMATED.
0610 PM TSTM WND GST FALL RIVER 43.39N 89.05W
05/30/2013 E65.00 MPH COLUMBIA WI TRAINED SPOTTER
THUNDERSTORM WIND GUSTS 60 TO 65 MPH.
0635 PM TSTM WND GST MONROE AIRPORT 42.62N 89.59W
05/30/2013 M53.00 MPH GREEN WI AWOS
39 MPH GUSTING TO 53 MPH.
0639 PM TSTM WND GST JUDA 42.59N 89.51W
05/30/2013 M60.00 MPH GREEN WI TRAINED SPOTTER
AT LEAST TWO LARGE TREES DAMAGED/DOWN ALONG MAIN STREET
IN JUDA. VERY LARGE BRANCH DROPPED IN PARKING LOT...
ANOTHER TREE DOWN AND BLOCKING MAIN STREET. TIME
ESTIMATED FROM RADAR.
0650 PM TSTM WND GST ALBANY 42.71N 89.44W
05/30/2013 M60.00 MPH GREEN WI MESONET
ALBANY SCHOOL MESO SITE. ALSO TREES DOWN ALL OVER MONROE
TO ALBANY.
0651 PM TSTM WND GST FOND DU LAC AIRPORT 43.77N 88.49W
05/30/2013 M49.00 MPH FOND DU LAC WI ASOS
37 MPH GUSTING TO 49 MPH.
0705 PM FUNNEL CLOUD JANESVILLE 42.68N 89.02W
05/30/2013 ROCK WI TRAINED SPOTTER
LOOKING W AND WNW
0715 PM TSTM WND GST 7 SW MADISON 43.01N 89.48W
05/30/2013 E60.00 MPH DANE WI TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST.
0724 PM TSTM WND DMG 3 SW OREGON 42.90N 89.42W
05/30/2013 DANE WI AMATEUR RADIO
TREE BRANCHES GREATER THAN 3 INCHES IN DIAMETER SNAPPED.
0730 PM TSTM WND DMG 3 W COTTAGE GROVE 43.08N 89.26W
05/30/2013 DANE WI PUBLIC
TREE AND POWER LINES DOWN.
0730 PM TSTM WND DMG COTTAGE GROVE 43.08N 89.20W
05/30/2013 DANE WI PUBLIC
POWER POLE AND WIRES DOWN WITH SPARKING.
&&
ETThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:01 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 44 min |
| May 30, 7:15 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 45 min |
| May 30, 7:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 40 min |
| May 30, 7:51 PM CDT | Special Marine Warning | MKX | 114 min | |
| May 30, 8:12 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 48 min |
| May 30, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Milwaukee, Ozaukee, Washington, Waukesha | 46 min |
| May 30, 8:48 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 57 min |
| May 30, 8:53 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 67 min |
| May 31, 7:44 AM CDT | Marine Dense Fog Advisory | MKX | 8 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.